Alert archive / Florida / Tornado Warnings in 2009
Tornado Warning 11, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jul 1, 2009, 7:43 AM EDT for Hillsborough County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2009, 7:43 AM EDT (11:43 UTC)
- Expired
- Jul 1, 2009, 8:15 AM EDT
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 28 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 11.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2872 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KTBW 011143 TORTBW FLC057-011215- /O.NEW.KTBW.TO.W.0011.090701T1143Z-090701T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 743 AM EDT WED JUL 1 2009 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * TORNADO WARNING FOR... CENTRAL HILLSBOROUGH COUNTY IN FLORIDA. * UNTIL 815 AM EDT * AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NEAR RIVERVIEW...OR NEAR BRANDON...MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... RIVERVIEW. BLOOMINGDALE. VALRICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL 813-645-2323. && LAT...LON 2802 8217 2784 8210 2780 8237 2790 8240 TIME...MOT...LOC 1144Z 250DEG 12KT 2787 8233 $$
2 follow-up statements
000 WWUS52 KTBW 011201 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 801 AM EDT WED JUL 1 2009 FLC057-011215- /O.CON.KTBW.TO.W.0011.000000T0000Z-090701T1215Z/ HILLSBOROUGH FL- 801 AM EDT WED JUL 1 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR CENTRAL HILLSBOROUGH COUNTY... AT 759 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. LOCATED NEAR BLOOMINGDALE...OR NEAR BRANDON... MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... BLOOMINGDALE. VALRICO. LITHIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT SAFE IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 2802 8217 2784 8210 2780 8237 2790 8240 TIME...MOT...LOC 1201Z 250DEG 12KT 2789 8227 $$
000 WWUS52 KTBW 011211 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 811 AM EDT WED JUL 1 2009 FLC057-011221- /O.EXP.KTBW.TO.W.0011.000000T0000Z-090701T1215Z/ HILLSBOROUGH FL- 811 AM EDT WED JUL 1 2009 ...THE TORNADO WARNING FOR CENTRAL HILLSBOROUGH COUNTY WILL EXPIRE AT 815 AM EDT... THE TORNADO HAS LIFTED...HOWEVER THE STORM WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN UNTIL IT FULLY DISSIPATES. LAT...LON 2802 8217 2784 8210 2780 8237 2790 8240 TIME...MOT...LOC 1211Z 250DEG 12KT 2790 8223 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jul 1, 3:00 AM EDT, 4 hours 43 minutes earlier.
Area forecast discussion, Jul 1, 3:00 AM EDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
300 AM EDT WED JUL 1 2009
.SHORT TERM (TODAY - FRIDAY)...CUTOFF LOW PERSISTS OVER THE GREAT
LAKES WITH SHORT WAVE DISTURBANCES ROTATING THROUGH THE L/W TROUGH
OVER THE SOUTHEAST U.S. AND NORTH FLORIDA...AND THIS PATTERN WILL
CONTINUE THROUGH THURSDAY. U/L LOW WILL BEGIN TO OPEN UP AND LIFT
OUT ON FRIDAY WITH THE TROUGH AXIS FINALLY PUSHING EAST TOWARDS THE
EASTERN SEABOARD. SURFACE RIDGE AXIS WILL REMAIN OVER THE FLORIDA
STRAITS AND SOUTH FLORIDA THROUGH FRIDAY WHICH WILL KEEP WEST TO
SOUTHWEST BOUNDARY LAYER FLOW ACROSS THE FORECAST AREA. VERY DEEP
TROPICAL MOISTURE OVER WEST CENTRAL AND SOUTHWEST FLORIDA WITH PCPW
VALUES OVER 2 INCHES COMBINED WITH LIFT PROVIDED BY U/L ENERGY
ROTATING THROUGH THE BASE OF THE TROUGH WILL KEEP ATMOSPHERE VERY
UNSTABLE WITH NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING TODAY
AND THURSDAY ACROSS MUCH OF THE AREA. MAIN THREAT WILL BE VERY HEAVY
RAIN WITH WIDESPREAD TOTALS OF 1 TO 2 INCHES POSSIBLE...AND LOCALLY 3
TO 5 INCHES. WITH THE ABUNDANT RAINS OF THE PAST COUPLE OF DAYS...A
FLOOD WATCH WILL BE ISSUED FOR MUCH OF WEST CENTRAL FLORIDA. RIVER
FLOODING MAY DEVELOP IN THE NEXT 48 HOURS ON THE SMALLER FLASHIER
RIVERS WITH THE MAIN THREAT ON THE MANATEE AND LITTLE MANATEE
RIVERS...WITH SIGNIFICANT RISES ALSO POSSIBLE ON THE ALAFIA AND
ANCLOTE RIVERS. STRONGER STORMS MAY PRODUCE WIND GUSTS TO 40 MPH.
WATERSPOUTS ARE ALSO POSSIBLE OVER THE COASTAL WATERS WHICH CAN MOVE
ONSHORE IN WESTERLY FLOW...BECOMING SHORT LIVED TORNADOES.
TEMPERATURES TODAY AND THURSDAY WILL BE A FEW DEGREES BELOW NORMAL
DUE TO THE CLOUD COVER AND RAIN. HEIGHTS WILL GRADUALLY BUILD
THURSDAY NIGHT AND FRIDAY AS THE U/L TROUGH BEGINS TO LIFT OUT
ALLOWING DAYTIME TEMPERATURES TO RETURN TO NEAR NORMAL OR
SLIGHTLY ABOVE NORMAL ON FRIDAY.
&&
.LONG TERM (FRIDAY NIGHT-TUESDAY)...MODELS SEEM TO FINALLY BE IN
AGREEMENT ON WEAKENING THE UPPER TROUGH AND ALLOWING SOME RIDGING TO
BUILD BACK ACROSS THE REGION. THE GFS IS NO LONGER SHOWING A SURFACE
RIDGE BUILDING INTO NORTH-CENTRAL FLORIDA...BUT MOST MODELS DO SHOW
A GOOD RIDGE BUILDING ACROSS SOUTH FLORIDA...PLENTY STRONG ENOUGH TO
DISRUPT THE LONG FETCH OF SOUTHWESTERLY FLOW THAT HAS BEEN OVER THE
REGION FOR THE LAST WEEK. THERE ARE DIFFERENCES BETWEEN THE GFS AND
ECMWF AS WE GET TOWARD DAY 7...WITH THE GFS LOOKING A BIT TOO DEEP
WITH A NEW EAST COAST TROUGH...PUSHING A FRONTAL BOUNDARY TO OUR
DOOR STEP ON TUESDAY. WILL USE THE GFS EXCLUSIVELY THROUGH MONDAY...
THEN THE ECMWF FOR TUESDAY WHICH WILL BASICALLY JUST CONTINUE WEAK
RIDGING OVER SOUTH FLORIDA.
OVERALL...THIS REQUIRES VERY FEW CHANGES TO THE ONGOING FORECAST.
THUNDERSTORMS WILL OCCUR MAINLY IN THE AFTERNOON AND EARLY EVENING
HOURS EACH DAY...WITH THE BEST RAIN CHANCES OVER OUR SOUTHERN-MOST
ZONES.
DAYTIME HIGH TEMPERATURES WILL BECOME WARMER ONCE AGAIN...WITH MANY
AREAS AWAY FROM THE COAST APPROACHING THE MID 90S.
&&
.AVIATION...SHOWERS WILL DEVELOP OVER THE GULF WATERS AGAIN AND MOVE
TOWARD THE COAST DURING THE MORNING HOURS. NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS COULD BRING MVFR/IFR CONDITIONS TO THE
TERMINALS AT JUST ABOUT ANY TIME. WILL FOCUS TEMPO CONDITIONS DURING
MID MORNING FOR TPA...PIE AND SRQ AND LEAN TOWARD AFTERNOON HOURS
FOR FMY AND RSW.
&&
.MARINE...WINDS 15 KNOTS OR LESS WITH SEAS 5 FEET OR LESS THROUGH THE
PERIOD.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 85 78 88 77 / 80 50 70 40
FMY 88 76 90 75 / 70 40 60 30
GIF 87 76 89 76 / 80 50 70 40
SRQ 86 77 88 77 / 80 50 70 40
BKV 87 74 88 73 / 80 50 70 30
SPG 85 79 87 79 / 80 50 70 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT TODAY THROUGH 10 PM THIS EVENING FOR
HERNANDO...PASCO...PINELLAS...HILLSBOROUGH...POLK...MANATEE...
SARASOTA...DESOTO...HARDEE...AND HIGHLANDS COUNTIES.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...EO
LONG TERM/AVIATION...EJHazardous weather outlook, Jul 1, 4:12 AM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 412 AM EDT WED JUL 1 2009 FLZ039-042-043-048>052-055>057-060>062-065-012015- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 412 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...THUNDERSTORM IMPACT... WIDESPREAD THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TODAY WITH LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH. THE MAIN THREAT WILL BE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AS WELL AS REDUCED VISIBILITY IN AREAS OF HEAVY RAIN. WATERSPOUTS ARE POSSIBLE OVER THE COASTAL WATERS...WHICH COULD MOVE ONSHORE PRODUCING SHORT LIVED TORNADOES. ...FLOOD IMPACT... FLOODING OF STREETS AND URBAN AREAS IS LIKELY TODAY...ESPECIALLY IN AND AROUND TAMPA BAY. SIGNIFICANT TRAFFIC DELAYS ARE POSSIBLE...ESPECIALLY DURING RUSH HOUR THIS MORNING AND AGAIN THIS EVENING. ...RIP CURRENT IMPACT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THURSDAY AND FRIDAY AFTERNOON ACROSS WEST CENTRAL FLORIDA WITH LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH POSSIBLE WITH THE STRONGER STORMS. AREAL COVERAGE OF THUNDERSTORMS WILL DECREASE OVER THE WEEKEND AND INTO EARLY NEXT WEEK WITH SCATTERED AFTERNOON THUNDERSTORMS EACH DAY. AN ISOLATED PULSE SEVERE STORM IS POSSIBLE EACH AFTERNOON. ...FLOOD IMPACT... DUE TO SEVERAL DAYS OF HEAVY RAIN...THERE WILL CONTINUE TO BE A RISK OF FLOODING OF STREETS AND URBAN AREAS THROUGH FRIDAY. RIVER FLOODING MAY ALSO DEVELOP WITH THE BEST CHANCE ON THE FLASHIER RIVERS IN THE TAMPA BAY AREA LIKE THE MANATEE AND LITTLE MANATEE RIVERS. SIGNIFICANT RISES ARE ALSO POSSIBLE ON THE ALAFIA AND ANCLOTE RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:01 AM EDT | Flood Watch | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk | 54 hr |
| Jul 1, 5:00 AM EDT | Areal Flood Advisory | TBW | Pasco | 60 min |
| Jul 1, 7:18 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 117 min |
| Jul 1, 7:47 AM EDT | Flash Flood Warning | TBW | Pasco | 51 min |
| Jul 1, 8:35 AM EDT | Flash Flood Warning | TBW | Pasco | 4 hr |
| Jul 1, 8:58 AM EDT | Special Marine Warning | TBW | 62 min | |
| Jul 1, 9:15 AM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 2 hr |
| Jul 1, 9:28 AM EDT | Special Weather Statement | TBW | Hillsborough | 17 min |
| Jul 1, 11:18 AM EDT | Special Marine Warning | TBW | 57 min | |
| Jul 1, 11:23 AM EDT | River Flood Warning | TBW | Hillsborough | 3 days |
| Jul 1, 12:06 PM EDT | River Flood Warning | TBW | Sarasota | 22 hr |
| Jul 1, 12:10 PM EDT | Areal Flood Advisory | TBW | Manatee | 2 hr |
| Jul 1, 12:13 PM EDT | Areal Flood Advisory | TBW | Pasco | 2 hr |
| Jul 1, 12:29 PM EDT | Flash Flood Warning | TBW | Pasco | 6 hr |
| Jul 1, 1:37 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 113 min |
| Jul 1, 2:06 PM EDT | River Flood Warning | TBW | Manatee | 55 hr |
| Jul 1, 2:18 PM EDT | Special Marine Warning | TBW | 57 min | |
| Jul 1, 2:55 PM EDT | Special Weather Statement | TBW | Manatee, Sarasota | 65 min |
| Jul 1, 3:02 PM EDT | Areal Flood Advisory | TBW | Manatee, Sarasota | 6 hr |
| Jul 1, 3:23 PM EDT | Areal Flood Advisory | TBW | Hillsborough | 6 hr |
| Jul 1, 4:30 PM EDT | Areal Flood Advisory | TBW | Pinellas | 3 hr |
| Jul 1, 4:38 PM EDT | Areal Flood Advisory | TBW | Pasco | 6 hr |
| Jul 1, 7:38 PM EDT | Areal Flood Advisory | TBW | Pinellas | 3 hr |
Nearby
Tornado Warnings in Florida, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.